| Model Number |
400SMTHXSFT1H01 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/11/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation of the returned smart coil revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.Forceful advancement against this resistance likely contributed to the kink observed near the pusher assembly mid-joint.During the functional test, the smart coil was unable to be advance through the introducer sheath friction lock using the proper technique.Further evaluation of the returned smart coil revealed additional kinks throughout the length of the pusher assembly.This damage was incidental to the reported complaint.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left vertebral artery using penumbra smart coils (smart coils).During the procedure, a smart coil would not advance past its initial position within its introducer sheath.Therefore, the smart coil was removed.The procedure was completed using another smart coil.There was no report of an adverse effect to the patient.